MAUDE Adverse Event Report: COOK IRELAND LTD COTTON-HUIBREGTSE BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD COTTON-HUIBREGTSE BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21656
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent' and 'difficult advancement'.Upon preparation, the user was using the device is an oasis device and noted that the stent began to scrunch on the introducer.The device was put aside.A new device of the same lot number was pulled for use and was used to successfully complete the procedure.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
1 x chbso-10-7 device of lot # c1593332 was returned to cirl for evaluation opened with its original packaging.The device was evaluated in the lab on the 11th october 2019.Forceps like marks were noted on the non-tapered end of the stent after the skive hole.Prior to distribution chbso-10-7 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for chbso-10-7 of lot number c1593332 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1593332.As per instructions for use (ifu0045-6) ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ the user is also instructed as follows: ¿care must be exercised when straightening pigtail curl in order to avoid kinking or breaking catheter.¿ there is no evidence to suggest that the user did not follow the instructions for use.A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.The oasis introducer used was deemed appropriate for use.A possible root cause may be attributed to handling of the device or difficulty advancing the stent with the introducer over the wireguide due to patient anatomy.Complaint is confirmed based on the customer¿s testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description

Brand Name
COTTON-HUIBREGTSE BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9125954
Report Number3001845648-2019-00495
Device Sequence Number2820164
Product Code FGE
UDI-Device Identifier00827002216563
UDI-Public(01)00827002216563(17)220308(10)C1593332
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2022
Device Model NumberG21656
Device Catalogue NumberCHBSO-10-7
Device Lot NumberC1593332
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/29/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer08/30/2019
08/30/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/24/2019
11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1